Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 246, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 8, 2012, 12:32 AM CDT for Dickson County, Houston County, Humphreys County, Tennessee. It was in force for 28 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 12:32 AM CDT (05:32 UTC)
- Expired
- Jul 8, 2012, 1:00 AM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 12:35 AM CDT | TSTM WND DMG | Dickson, TN | NUMEROUS TREES DOWN IN THE CITY OF DICKSON. VERY HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING. |
| Jul 8, 12:55 AM CDT | TSTM WND DMG | 8 Wnw Dickson, TN | DELAYED REPORT FROM SUNDAY MORNING 7/8. SEVERAL TREES WERE BLOWN DOWN ON YELLOW CREEK ROAD. |
| Jul 8, 1:00 AM CDT | TSTM WND DMG | 8 W Dickson, TN | TREES AND POWER LINES BLOWN DOWN IN TENNESSEE CITY ALONG HIGHWAY 70. TIME ESTIMATED BASED ON RADAR. |
| Jul 8, 1:10 AM CDT | TSTM WND DMG | Mcewen, TN | TREES BLOWN DOWN ON TRACE CREEK ROAD AND HIGHWAY 70 IN MCEWEN. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1967 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2142 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
080 WUUS54 KOHX 080532 SVROHX TNC043-083-085-080600- /O.NEW.KOHX.SV.W.0246.120708T0532Z-120708T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1232 AM CDT SUN JUL 8 2012 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DICKSON COUNTY IN MIDDLE TENNESSEE... SOUTHEASTERN HOUSTON COUNTY IN MIDDLE TENNESSEE... NORTHEASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE... * UNTIL 100 AM CDT * AT 1230 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR DICKSON... MOVING WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... MCEWEN... PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS. && LAT...LON 3606 8771 3628 8767 3620 8731 3604 8734 TIME...MOT...LOC 0532Z 112DEG 7KT 3613 8745 $$ SHAMBURGER
1 follow-up statement
566 WWUS54 KOHX 080544 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1244 AM CDT SUN JUL 8 2012 TNC043-083-085-080600- /O.CON.KOHX.SV.W.0246.000000T0000Z-120708T0600Z/ DICKSON TN-HOUSTON TN-HUMPHREYS TN- 1244 AM CDT SUN JUL 8 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN HUMPHREYS...SOUTHEASTERN HOUSTON AND CENTRAL DICKSON COUNTIES UNTIL 100 AM CDT... AT 1239 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF MCEWEN...OR 8 MILES NORTHWEST OF DICKSON...MOVING WEST AT 10 MPH. IN ADDITION...AT 1235 AM CDT TREES WERE BLOWN DOWN IN DICKSON WITH THIS STORM. THE SEVERE THUNDERSTORM WILL BE NEAR... MCEWEN AROUND 100 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3606 8771 3628 8767 3620 8731 3604 8734 TIME...MOT...LOC 0543Z 101DEG 9KT 3613 8752 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 12:07 AM CDT, 25 minutes earlier.
Area forecast discussion, Jul 8, 12:07 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1207 AM CDT SUN JUL 8 2012 .UPDATE...FOR AVIATION. && .AVIATION... 06Z TAFS...SCT TSRA AFFECTING THE KBNA AREA WILL CONTINUE TO MOVE WNW NEAR 10KT POSSIBLY IMPACTING KCKV THROUGH 08Z. BRIEF DOWNPOURS AND GUSTS AROUND 30KT WILL BE COMMON WITH ANY TSRA. AFTER 08Z...LIGHT WIND AND VFR CONDITIONS EXPECTED THROUGH MIDDAY SUNDAY. SCT TSRA WILL DEVELOP AGAIN SUNDAY AFTERNOON...BECOMING MORE NUMEROUS BY SUNDAY EVENING AS A FRONT APPROACHES FROM THE NORTH. 13 && .PREV DISCUSSION... /ISSUED 851 PM CDT SAT JUL 7 2012/ UPDATE... PER CURRENT REGIONAL SATELLITE AND RADAR TRENDS...ALONG WITH SFC OBS... AND TAKING A LOOK AT THE KOHX 00Z SUN UPPER AIR PROFILE AND INDICES... BELIEVE THAT THERE MAYBE A SLIGHT CHANCE OF SHWRS/TSTMS BEFORE MIDNIGHT... BUT...LIKE THE PREVIOUS NIGHTS...WILL KEEP THE MID STATE DRY OVERNIGHT. THIS THE RESULT OF A CONTINUANCE THROUGHOUT THE NIGHT AT LEAST OF THE CURRENT UPPER LEVEL RIDGING PATTERN AND DIFFUSE HIGH PRESSURE SFC PATTERN. OVERNIGHT LOWS SEEM GENERALLY IN LINE WITH CURRENT TEMPS AND FORECASTED VALUES AND WILL THUS NOT MAKE ANY SIGNIFICANT CHANGES AT THIS TIME ALSO. HAVE UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT THE ABOVE REASONING. 31 PREV DISCUSSION.../ISSUED 421 PM CDT SAT JUL 7 2012/ SHORT TERM...UPPER LEVEL RIDGE WILL BEGIN TO BREAK DOWN THIS WEEKEND AND GIVE WAY TO A TROUGH THAT WILL SETTLE OVER THE EASTERN U.S. POPS WILL INCREASE THROUGH SATURDAY NIGHT AND SUNDAY. TEMPERATURES WILL FINALLY BEGIN TO SHY AWAY FROM THE HUNDREDS AS MORE MOISTURE ENTERS THE AREA OVER THE NEXT COUPLE OF DAYS. DIURNAL HEATING ALONG WITH THE APPROACHING FRONT WILL GIVE THE NORTHERN PORTION OF OUR AREA A HIGHER CHANCE OF STRONG TO SEVERE STORMS ON SUNDAY. INCREASED POPS MONDAY MORNING AS A COLD FRONT, ASSOCIATED WITH AN UPPER LEVEL TROUGH, BEGINS TO MOVE SOUTHEAST ACROSS THE AREA. SOUNDINGS INDICATE PWAT VALUES CLIMBING AND TOPPING OUT AROUND 2 INCHES ON MONDAY ALONG WITH PLENTY OF INSTABILITY. LOW TEMPERATURES EXPECTED TO REMAIN IN THE MID TO LOW 70S AT NIGHT AND FALL FROM THE UPPER 90S ON SUNDAY TO THE UPPER 80S ON MONDAY. CLOUD COVER INCREASES AS THE COLD FRONT SETTLES IN ON MONDAY AND STICKS AROUND INTO THE LONG TERM. LONG TERM...TEMPS EXPECTED TO REMAIN NEAR NORMAL...HIGHS IN THE UPPER 80S, LOWS NEAR 70. FRONTAL BOUNDARY APPEARS TO STALL AND LOOKS LIKE IT COULD BRING A DECENT AMOUNT OF RAIN TO THE SOUTHEAST COUNTIES OF THE MID-STATE. INSTABILITY ALONG THE BOUNDARY WILL ENCOURAGE SCATTERED THUNDERSTORMS THROUGHOUT THE LONG TERM FORECAST. 11 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 7, 7:24 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT SAT JUL 7 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-081000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 724 PM CDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY ALONG AND NORTH OF INTERSTATE 4O ON SUNDAY. MAIN CONCERN WITH SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE HAIL. NUMEROUS THUNDERSTORMS ARE EXPECTED ON MONDAY...WITH ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED TUESDAY THROUGH FRIDAY. A FEW STORMS MAY REACH STRONG THRESHOLDS. WITH STRONG THUNDERSTORMS THAT DO DEVELOP...STRONG WINDS...BRIEF HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HAIL WILL BE THE MAIN CONCERNS. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Jul 7, 11:21 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1121 PM CDT SAT JUL 7 2012 TNZ025>027-080445- CHEATHAM-DAVIDSON-DICKSON- 1121 PM CDT SAT JUL 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND DICKSON COUNTIES... AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BELLE MEADE...OR 8 MILES WEST OF NASHVILLE...MOVING NORTHWEST AT 20 MPH. PEOPLE IN CENTRAL CHEATHAM...NORTHEASTERN DICKSON AND WESTERN DAVIDSON COUNTIES...INCLUDING THE CITY OF ASHLAND CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LAT...LON 3611 8729 3640 8715 3626 8675 3607 8688 13
Special weather statement, Jul 7, 11:27 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1127 PM CDT SAT JUL 7 2012
TNZ007-008-027-028-080530-
DAVIDSON-ROBERTSON-SUMNER-WILSON-
1127 PM CDT SAT JUL 7 2012
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...ROBERTSON...SUMNER AND
WILSON COUNTIES...
AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HENDERSONVILLE...OR 11 MILES SOUTHWEST OF
GALLATIN...MOVING NORTHWEST AT 10 MPH.
PEOPLE IN NORTHERN DAVIDSON...NORTHWESTERN WILSON...SOUTHERN
ROBERTSON AND SOUTHWESTERN SUMNER COUNTIES...INCLUDING THE CITIES OF
GREEN HILL...LAKEWOOD...HENDERSONVILLE...GOODLETTSVILLE...
MILLERSVILLE AND RIDGETOP...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3630 8644 3615 8656 3629 8694 3637 8691
3653 8679
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:21 PM CDT | Special Weather Statement | OHX | Cheatham | 24 min |
| Jul 7, 11:27 PM CDT | Special Weather Statement | OHX | Davidson | 63 min |
| Jul 7, 11:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery | 46 min |
| Jul 7, 11:53 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 20 min |
| Jul 8, 12:19 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery, Stewart | 41 min |
| Jul 8, 12:51 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Stewart | 54 min |
| Jul 8, 1:27 AM CDT | Flash Flood Warning | OHX | Dickson, Humphreys | 116 min |
| Jul 8, 1:42 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 63 min |
| Jul 8, 1:47 AM CDT | Special Weather Statement | OHX | Houston | 58 min |
| Jul 8, 2:35 AM CDT | Special Weather Statement | OHX | Stewart | 25 min |
| Jul 8, 3:09 AM CDT | Special Weather Statement | OHX | Stewart | 66 min |
| Jul 8, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 32 min |
| Jul 8, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 28 min |
| Jul 8, 3:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Jul 8, 4:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 30 min |
| Jul 8, 4:14 PM CDT | Special Weather Statement | OHX | Davidson | 31 min |
| Jul 8, 4:17 PM CDT | Special Weather Statement | OHX | Davidson | 28 min |
| Jul 8, 4:31 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jul 8, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jul 8, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jul 8, 5:10 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 35 min |
| Jul 8, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Jul 8, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 23 min |
| Jul 8, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, Rutherford, Wilson | 62 min |
| Jul 8, 5:44 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 46 min |
| Jul 8, 6:02 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 32 min |
| Jul 8, 6:15 PM CDT | Areal Flood Advisory | OHX | Rutherford, Smith, Wilson | 66 min |
| Jul 8, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 35 min |
| Jul 8, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Overton | 36 min |
| Jul 8, 6:52 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.